MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It is unknown at this time if the device will be returned for evaluation; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00496, 0001032347-2019-00497, 0001032347-2019-00498, 0001032347-2019-00499, 0001032347-2019-00500, 0001032347-2019-00501, 0001032347-2019-00502, 0001032347-2019-00503, 0001032347-2019-00504, 0001032347-2019-00505.Concomitant medical products: tmj system right narrow mandibular component, part# 01-6545, lot# 744080c; tmj system right fossa component small, part# 24-6562, lot# 651390a; tmj system left fossa component small, part# 24-6563, lot# 721550b; tmj system left standard offset mandibular component, part# 24-6651, lot# 541450a; 2.4mm system high torque (ht) cross-drive screw, part# 91-2708, lot# unknown; 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unknown; tmj system cross drive fossa screw, part# 99-6577, lot# unknown; tmj system cross drive fossa screw, part# 99-6579, lot# unknown; tmj system cross drive emergency fossa screw, part# 99-6587, lot# unknown; tmj system cross drive emergency fossa screw, part# 99-6589, lot# unknown.
 
Event or Problem Description
It was reported the patient underwent a bilateral revision of temporomandibular implants due to an unknown reason.Attempts have been made to gather additional information but none has been provided.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because sales rep roger guy submitted a bill only for a tmj revision case.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Because a revision surgery was reported, the complaint is confirmed.It was reported that the patient had a bilateral tmj revision where the hardware was removed and replaced.Three attempts were made for additional event details and product return.The most likely underlying cause of the complaint could not be determined.There are no indications of manufacturing defects the devices used in this case did not have the complaints and sales histories reviewed for this risk assessment due to the lack of information provided and the inability to identify the failure mode that led to the revision surgery.The dhr of this product was reviewed and no non-conformance was found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was been further reported that the patient underwent a revision of temporomandibular mandible component and screws due to an unknown reason.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D6: not revised.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section b4, b5, d6, g3, g6, h2, h3, and h10.
 
Event or Problem Description
It is further known that the patient's left mandible and screws were revised due to decrease mouth opening, pain, heterotopic bone formation, and stiffness.During the surgery extensive scar tissue was noted.The left fossa was exchanged along with the screws, the right fossa was repositioned, and screws were exchanged during this procedure.Wounds were also packed with harvested fat without complications.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections a3, a4, a5, b4, b5, b7, d6b, g3, g6, h2, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records & ct scans were provided and reviewed by a health care professional.Review of the available records identified the following: on the left side, hypertrophic scarring was excised from the preauricular region, temporal hardware was removed, mandible hardware was removed after excising bone growth and coronoidectomy, heterotopic bone growth to mandibular stump, coronoid process, and along the base of the skull, which was excised along with extensive scar tissue, and the fossa was positioned more posteriorly and secured with screws and packed with autogenous fat harvested from the abdomen.On the right side, hypertrophic scarring was excised along the preauricular region and neck, temporal hardware was removed, removal of the condyle hardware along the mandible, excision of hypertrophic bone to the mandible extending to the base of the skull and coronoidectomy, fossa was positioned more posteriorly and secured with screws and packed with autogenous fat harvested from abdomen, occlusion was found to be excellent; mouth opens to over 50mm, maxillomandibular fixation screws were removed, retained hardware along the temporomandibular joint prosthesis, including along the mandibular ramus and temporal bone, no complications.A definitive root cause cannot be determined.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
christopher pappas
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key9365760
Report Number0001032347-2019-00496
Device Sequence Number2167300
Product Code LZD
UDI-Device Identifier00841036011857
UDI-Public(01)00841036011857(17)220502(10)744080
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberN/A
Device Catalogue Number01-6545
Device Lot Number744080C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer12/13/2019
06/29/2022
09/19/2022
11/01/2022
01/11/2023
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/31/2019
07/12/2022
10/13/2022
11/30/2022
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age18 YR
Patient SexFemale
Patient Weight51 KG
Patient RaceBlack Or African American